Alert archive / New York / Gale Warnings in 2020

Gale Warning 30, NWS New York, NY

December 30, 2020

NWS New York, NY issued this gale warning at Dec 30, 2020, 3:27 AM EST. It took effect at Dec 30, 2020, 4:00 PM EST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 30, 2020, 3:27 AM EST (08:27 UTC)
In effect from
Dec 30, 2020, 4:00 PM EST
Expired
Dec 31, 2020, 6:00 AM EST
In force
14 hr
Issued by
NWS New York, NY

The text

As transmitted.

007 
WHUS71 KOKX 300827
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Upton NY
327 AM EST Wed Dec 30 2020

ANZ350-353-302130-
/O.NEW.KOKX.GL.W.0030.201230T2100Z-201231T1100Z/
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
327 AM EST Wed Dec 30 2020

...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM EST
THURSDAY...

* WHAT...Southwest winds 20 to 30 kt with gusts up to 35 kt and 
  seas 7 to 10 feet expected.

* WHERE...Fire Island Inlet to Montauk Point NY out 20 nm.

* WHEN...From 4 PM this afternoon to 6 AM EST Thursday.

* IMPACTS...Strong winds will cause hazardous seas which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ330-340-345-355-302130-
/O.NEW.KOKX.SC.Y.0122.201230T2100Z-201231T1500Z/
Long Island Sound East of New Haven CT/Port Jefferson NY-
Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
327 AM EST Wed Dec 30 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
10 AM EST THURSDAY...

* WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt. Seas
  3 to 6 feet expected on the eastern Long Island Sound.

* WHERE...The south shore and eastern bays of Long Island, 
  Eastern Long Island Sound, and Sandy Hook NJ to Fire Island 
  Inlet NY out 20 nm.

* WHEN...From 4 PM this afternoon to 10 AM EST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more details, see the Coastal Waters Forecast from 
National Weather Service New York NY, or visit
https://www.weather.gov/okx/marine
5 follow-up statements
321 
WHUS71 KOKX 301712
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Upton NY
1212 PM EST Wed Dec 30 2020

ANZ350-353-310615-
/O.CON.KOKX.GL.W.0030.201230T2100Z-201231T1100Z/
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
1212 PM EST Wed Dec 30 2020

...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
6 AM EST THURSDAY...

* WHAT...Southwest winds 20 to 30 kt with gusts up to 35 kt and 
  seas 7 to 10 feet expected.

* WHERE...Fire Island Inlet to Montauk Point NY out 20 nm.

* WHEN...From 4 PM this afternoon to 6 AM EST Thursday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ330-340-345-355-310615-
/O.CON.KOKX.SC.Y.0122.201230T2100Z-201231T1500Z/
Long Island Sound East of New Haven CT/Port Jefferson NY-
Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
1212 PM EST Wed Dec 30 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 10 AM EST THURSDAY...

* WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt. Seas 
  3 to 6 feet on the ocean expected.

* WHERE...The south shore and eastern bays of Long Island, 
  Eastern Long Island Sound, and Sandy Hook NJ to Fire Island 
  Inlet NY out 20 nm.

* WHEN...From 4 PM this afternoon to 10 AM EST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more details, see the Coastal Waters Forecast from 
National Weather Service New York NY, or visit
https://www.weather.gov/okx/marine
318 
WHUS71 KOKX 302032
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Upton NY
332 PM EST Wed Dec 30 2020

ANZ350-353-311000-
/O.CON.KOKX.GL.W.0030.201230T2100Z-201231T1100Z/
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
332 PM EST Wed Dec 30 2020

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY...

* WHAT...Southwest winds 20 to 30 kt with gusts up to 35 kt and 
  seas 6 to 9 feet expected.

* WHERE...Fire Island Inlet to Montauk Point NY out 20 nm.

* WHEN...Until 6 AM EST Thursday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ335-338-311000-
/O.EXA.KOKX.SC.Y.0122.201230T2100Z-201231T1500Z/
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-
332 PM EST Wed Dec 30 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST THURSDAY...

* WHAT...Southwest winds 10 to 15 kt with gusts up to 25 kt
  expected. 

* WHERE...Western Long Island Sound, and New York Harbor.

* WHEN...Until 10 AM EST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ355-311000-
/O.EXT.KOKX.SC.Y.0122.201230T2100Z-201231T2300Z/
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
332 PM EST Wed Dec 30 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST THURSDAY...

* WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 4 to 7 feet expected.

* WHERE...Sandy Hook NJ to Fire Island Inlet NY out 20 nm.

* WHEN...Until 6 PM EST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ330-340-345-311000-
/O.CON.KOKX.SC.Y.0122.201230T2100Z-201231T1500Z/
Long Island Sound East of New Haven CT/Port Jefferson NY-
Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
332 PM EST Wed Dec 30 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
THURSDAY...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 30 kt
  expected. 

* WHERE...The south shore and eastern bays of Long Island, and 
  Eastern Long Island Sound.

* WHEN...Until 10 AM EST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more details, see the Coastal Waters Forecast from 
National Weather Service New York NY, or visit
https://www.weather.gov/okx/marine
112 
WHUS71 KOKX 310822
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Upton NY
322 AM EST Thu Dec 31 2020

ANZ350-353-311100-
/O.CON.KOKX.GL.W.0030.000000T0000Z-201231T1100Z/
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
322 AM EST Thu Dec 31 2020

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EST EARLY THIS
MORNING...

* WHAT...Southwest winds 25 to 30 kt with gusts up to 35 kt and 
  seas 7 to 9 feet.

* WHERE...Fire Island Inlet to Montauk Point NY out 20 nm.

* WHEN...Until 6 AM EST early this morning.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ330-335-338-340-345-311500-
/O.CON.KOKX.SC.Y.0122.000000T0000Z-201231T1500Z/
Long Island Sound East of New Haven CT/Port Jefferson NY-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
322 AM EST Thu Dec 31 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt.

* WHERE...Long Island Sound, The south shore and eastern bays of 
  Long Island, and New York Harbor.

* WHEN...Until 10 AM EST this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ355-312130-
/O.CON.KOKX.SC.Y.0122.000000T0000Z-201231T2300Z/
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
322 AM EST Thu Dec 31 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

* WHAT...West winds 15 to 25 kt with gusts up to 30 kt this
  morning and seas 4 to 7 feet.

* WHERE...Sandy Hook NJ to Fire Island Inlet NY out 20 nm.

* WHEN...Until 6 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more details, see the Coastal Waters Forecast from 
National Weather Service New York NY, or visit
https://www.weather.gov/okx/marine
068 
WHUS71 KOKX 311055
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Upton NY
555 AM EST Thu Dec 31 2020

ANZ350-353-312130-
/O.EXP.KOKX.GL.W.0030.000000T0000Z-201231T1100Z/
/O.EXB.KOKX.SC.Y.0122.201231T1100Z-201231T2300Z/
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
555 AM EST Thu Dec 31 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...
...GALE WARNING WILL EXPIRE AT 6 AM EST EARLY THIS MORNING...

* WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 7
  to 10 feet expected.

* WHERE...Fire Island Inlet to Montauk Point NY out 20 nm.

* WHEN...Until 6 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ335-338-311200-
/O.CAN.KOKX.SC.Y.0122.000000T0000Z-201231T1500Z/
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-
555 AM EST Thu Dec 31 2020

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds have remained below 25 kt, therefore the Small Craft
Advisory was cancelled.

$$

ANZ330-340-345-311500-
/O.CON.KOKX.SC.Y.0122.000000T0000Z-201231T1500Z/
Long Island Sound East of New Haven CT/Port Jefferson NY-
Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
555 AM EST Thu Dec 31 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WHAT...West winds 15 to 20 kt with gusts up to 25 kt and seas 
  2 to 4 feet.

* WHERE...The south shore and eastern bays of Long Island, and 
  Eastern Long Island Sound.

* WHEN...Until 10 AM EST this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ355-312130-
/O.CON.KOKX.SC.Y.0122.000000T0000Z-201231T2300Z/
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
555 AM EST Thu Dec 31 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

* WHAT...West winds 10 to 20 kt with gusts up to 30 kt and seas 
  4 to 7 feet.

* WHERE...Sandy Hook NJ to Fire Island Inlet NY out 20 nm.

* WHEN...Until 6 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more details, see the Coastal Waters Forecast from 
National Weather Service New York NY, or visit
https://www.weather.gov/okx/marine
947 
WHUS71 KOKX 311101 CCA
MWWOKX

URGENT - MARINE WEATHER MESSAGE...CORRECTED
National Weather Service Upton NY
601 AM EST Thu Dec 31 2020

ANZ350-353-312130-
/O.EXP.KOKX.GL.W.0030.000000T0000Z-201231T1100Z/
/O.EXB.KOKX.SC.Y.0122.201231T1101Z-201231T2300Z/
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
601 AM EST Thu Dec 31 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...
...GALE WARNING WILL EXPIRE AT 6 AM EST EARLY THIS MORNING...

* WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 7
  to 10 feet expected.

* WHERE...Fire Island Inlet to Montauk Point NY out 20 nm.

* WHEN...Until 6 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ335-338-311200-
/O.CAN.KOKX.SC.Y.0122.000000T0000Z-201231T1500Z/
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-
601 AM EST Thu Dec 31 2020

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds have remained below 25 kt, therefore the Small Craft
Advisory was cancelled.

$$

ANZ330-340-345-311500-
/O.COR.KOKX.SC.Y.0122.000000T0000Z-201231T1500Z/
Long Island Sound East of New Haven CT/Port Jefferson NY-
Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
601 AM EST Thu Dec 31 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WHAT...West winds 15 to 20 kt with gusts up to 25 kt.

* WHERE...The south shore and eastern bays of Long Island, and 
  Eastern Long Island Sound.

* WHEN...Until 10 AM EST this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ355-312130-
/O.CON.KOKX.SC.Y.0122.000000T0000Z-201231T2300Z/
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
601 AM EST Thu Dec 31 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

* WHAT...West winds 10 to 20 kt with gusts up to 30 kt and seas 
  4 to 7 feet.

* WHERE...Sandy Hook NJ to Fire Island Inlet NY out 20 nm.

* WHEN...Until 6 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more details, see the Coastal Waters Forecast from 
National Weather Service New York NY, or visit
https://www.weather.gov/okx/marine

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this gale warning went out at Dec 30, 12:52 AM EST, 2 hours 35 minutes earlier.

Area forecast discussion, Dec 30, 12:52 AM EST, 2 hours 35 minutes before
Area Forecast Discussion
National Weather Service New York NY
1252 AM EST Wed Dec 30 2020

.SYNOPSIS...
High pressure builds over the area tonight and offshore on
Wednesday. A cold front will approach from the northwest
Wednesday night and pass through Thursday morning, followed
briefly by strengthening high pressure building from the Great
Lakes later Thursday into Friday morning. The high retreats to
the northeast Friday afternoon as a frontal system moves across
the region Friday night into Saturday. Low pressure may move
along the coast on Sunday with high pressure returning early
next week.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
Forecast on track this evening with just some adjustments to
winds mainly across eastern Long Island and southeast
Connecticut.

High clouds pouring into the Great Lakes will begin to
overspread the area through the morning. This may have some
limiting effect on radiational cooling, but based on the
guidance it is expected to be minimal.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM THURSDAY/...
WAA develops on Wed as swly flow develops in the wake of the
departing high. The NBM was used for temps. The flow gets breezy
along the coasts by the end of the day. Dry wx but mainly bkn-
ovc skies are expected due to a thick layer of high clouds.

The models are in good agreement that some lgt pcpn breaks out
aft 3Z ahead of the next cold front. Although the swly llvl
flow is not conducive to any cad, there still could be some
pockets of blw freezing temps for a few hours during the pcpn
overnight across nwrn portions of Orange county. Temps used in
the grids were a blend but manually adjusted down to account for
some of the usual biases, but this shows how even these pockets
of lgt fzra are low confidence. Most areas are expected to see
only rain with this event attm.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
An active pattern will continue during the long term with several
different systems to impact the region. The first will be a cold
front passage on Thursday. A complex frontal system will then move
across the region late Friday into Saturday.
There is considerable uncertainty for late in the upcoming weekend,
but low pressure may track near the coast late Sunday or Sunday
night.

A northern stream shortwave will track across southeast Canada
Thursday morning, sending the approaching cold front from Wednesday
night through the region. A band of mainly rain will accompany the
front in the morning. There is a low chance of PTYPE issues across
the far NW interior, but the coldest air likely holds off until late
Thursday and Thursday night when the precipitation is over. Rain
ends around midday for the coast with amounts generally one tenth of
an inch or less. Some clearing is expected in the afternoon allowing
temperatures to reach the middle and upper 40s.

On Thursday night, a potent southern stream shortwave will be
amplifying across the southern Plains. This will help amplify
heights over the eastern states. Surface high pressure will
strengthen as it builds out of the Great Lakes and will be centered
over New England Friday morning. This high will help keep any
precipitation with the southern stream wave off to the south and
west. Have trended PoPs down considerably for the first half of
Friday with the colder and drier air in association with the surface
high. The high does retreat to the north and east Friday afternoon,
which will allow for overrunning precipitation to develop from SW to
NE. This precip will be well ahead of the next approaching frontal
system associate with the southern stream wave. The models continue
to trend slower with the timing of the onset of precipitation.
Highest probability for precip occurs Friday evening through Friday
night. With the residual cold air damming in place, some sleet is
possible at the onset with the likelihood of some interior locations
receiving some freezing rain. The warm advection pattern should
eventually warm everyone above freezing for just plain rain Friday
night. However, the timing of this is always difficult and sometimes
the surface cold air can hang on a bit longer across the interior.
For coastal locations, plain rain is expected with the potential for
some sleet at the onset. Little to no sleet accumulation is
forecast, but there is potential for a glaze of freezing rain across
the interior if the colder temperatures hang on. The latest forecast
has all locations as plain rain late Friday evening and continuing
into early Saturday morning.

There has been a noted trend for less QPF with this system, and this
may be due to the strongest dynamics passing well to the NW since
the 500 mb shortwave lifts across the Great Lakes. The main forcing
mechanism here is from overrunning and some lift from the polar jet
to our north. Total liquid equivalent amounts look to range from one
half to one inch, highest along the coast and closer to the systems
warm front.

Temperatures are close to the colder guidance during the day on
Friday due to the proximity of the high, then will slowly rise
Friday night as the warm front slowly lifts north. Highs on Friday
look to be in the 30s for most, potentially reaching the low 40s
near the coast. By Saturday morning, temperatures may be in the 40s
for all locations except for the interior. Dry conditions should
return on Saturday, with the warm front lifting north in the
morning, then cold front passing later in the day. Temperatures
should reach the 50s across much of the area with clearing skies on
Saturday.

Forecaster confidence is low for the second half of the weekend.
A trailing southern stream shortwave is likely to reach the eastern
seaboard. Models and ensembles differ substantially from their
handling of this system. The GFS is most progressive and suppressed.
The ECMWF and CMC are more amplified and bring a low pressure system
near the coast. Have introduced a low chance PoP for Sunday night
into Monday. PTYPE is also uncertain, but there does not appear to
be any arctic air in place with a relatively weak high to the north.
High pressure should return early next week.

&&

.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
High pressure moves over the region today and offshore on
tonight. Frontal system approaches early tomorrow morning.

VFR through most of the TAF period. MVFR condition begin late in
the TAF period as rain showers near the area.

Light and variable at most terminals early this morning. SW
winds are expected near 10 kt by midday today. Could see some
gusts in the afternoon or slightly before around 20kts. SW
winds hold steady ahead of an approaching frontal system
tonight into early Thursday morning.

 ...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...

No unscheduled amendments are expected.

.OUTLOOK FOR 06Z THURSDAY THROUGH SUNDAY...
.Thursday...chance of MVFR to IFR conditions in rain.
.Thursday night...Mainly VFR.
.Friday...MVFR or lower possible in rain. Precipitation may
start as a mix of FZRA/PL, primarily at KSWF.
.Saturday...MVFR or lower possible in lingering rain, gradually
becoming VFR towards evening.
.Sunday...VFR.

Detailed information, including hourly TAF wind component forecasts,
can be found at: http:/www.weather.gov/zny/n90

&&

.MARINE...
Have cancelled the SCA on the NY Harbor and western Sound, but
extended on the Great South Bay to 03z as winds may stay close
to 25 kt a bit longer. Otherwise, winds and seas will decrease
overnight. Winds and seas remain blw sca lvls early on Wed, then
an advy may be needed late Wed aftn and Wed ngt as swly winds
increase. There is a chance for gale force gusts Wed ngt, mainly
on the ocean.

Lingering SCA conditions are likely on the ocean Thursday morning as
a cold front moves across the waters. Ocean seas may also remain
elevated above 5 ft into Thursday evening. There will be a brief
lull on the waters late Thursday night into Friday morning with sub-
SCA conditions. A complex frontal system then increases winds and
builds seas Friday night into Saturday. SCA conditions are likely on
the ocean and possible on the LI Bays and Eastern Sound. Elevated
ocean seas may continue through Sunday.

&&

.HYDROLOGY...
No hydrologic impacts are anticipated through Wed night. There
is potential for one half to one inch of liquid equivalent
precipitation late Friday into Friday night. Any hydrologic
impacts look minor at most at this time.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...Small Craft Advisory until 1 AM EST early this morning for
     ANZ350.

&&

SYNOPSIS...JMC/DS
NEAR TERM...DJ
SHORT TERM...JMC
LONG TERM...DS
AVIATION...DJ
MARINE...JMC/DS
HYDROLOGY...JMC/DS
Hazardous weather outlook, Dec 29, 4:29 AM EST, 22 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
429 AM EST Tue Dec 29 2020

ANZ330-335-338-340-345-355-CTZ005>012-NJZ002-004-006-103>108-
NYZ067>075-078>081-176>179-301100-
Long Island Sound East of New Haven CT/Port Jefferson NY-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-Northern Fairfield-
Northern New Haven-Northern Middlesex-Northern New London-
Southern Fairfield-Southern New Haven-Southern Middlesex-
Southern New London-Western Passaic-Eastern Passaic-Hudson-
Western Bergen-Eastern Bergen-Western Essex-Eastern Essex-
Western Union-Eastern Union-Orange-Putnam-Rockland-
Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Kings (Brooklyn)-Northwestern Suffolk-
Northeastern Suffolk-Southwestern Suffolk-Southeastern Suffolk-
Northern Queens-Northern Nassau-Southern Queens-Southern Nassau-
429 AM EST Tue Dec 29 2020

This Hazardous Weather Outlook is for Atlantic coastal waters,
southern Connecticut, northeast New Jersey and southeast New York.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ350-353-301100-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
429 AM EST Tue Dec 29 2020

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

There is a chance that SW winds could gust to gale force Wednesday
night into Thursday morning. A period of easterly gales may also be
possible on Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 30, 3:27 AM ESTSmall Craft AdvisoryOKX47 hr

Nearby

Gale Warnings in New York, 2020Every gale warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.